Alert archive / Texas / River Flood Warnings in 2025

River Flood Warning 39, NWS Austin/San Antonio, TX

September 7, 2025Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 7, 2025, 8:32 AM CDT for Val Verde County, Texas. It took effect at Sep 7, 2025, 4:49 PM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Sep 7, 2025, 8:32 AM CDT (13:32 UTC)
In effect from
Sep 7, 2025, 4:49 PM CDT
Expired
Sep 7, 2025, 7:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 155 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pecos River at Pandale Crossing (PDAT2).

Action stage
5 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

888 
WGUS44 KEWX 071332
FLWEWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
832 AM CDT Sun Sep 7 2025

...The National Weather Service in Austin/San Antonio TX has issued 
a Flood Warning for the following rivers in Texas...

  Pecos River At Pandale Crossing affecting Val Verde County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight by 245 AM CDT.

&&

TXC465-080745-
/O.NEW.KEWX.FL.W.0039.250907T2149Z-250908T1551Z/
/PDAT2.1.ER.250907T2149Z.250908T0000Z.250908T0350Z.NO/
832 AM CDT Sun Sep 7 2025

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TOMORROW 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Pecos River at Pandale Crossing.

* WHEN...From this afternoon to late tomorrow morning.

* IMPACTS...At 10.0 feet, (3.0 meters), Moderate flooding is well 
  into the flood plain making secondary roads and crossings along 
  the Pecos River and tributaries very dangerous to travel. Swimmers 
  and tubers should leave the river as flow is dangerously 
  turbulent. Campers vehicles and gear in the flood plain can be 
  swept downstream.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Sunday the stage was 1.0 feet.
  - Bankfull stage is 5.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 8.6 feet this evening. It
    will then fall below flood stage late this evening.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.0 feet on 11/17/2004.
  - http://www.weather.gov/safety/flood

&&

                Fld   Observed           Forecasts (7 am CDT)     
Location        Stg   Stg   Day/Time     Mon   Tue   Wed          

Pecos River
Pandale Crossin 7.0   1.0   Sun 8 am CDT 5.0   2.7   1.7          


&&

LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
      2981 10150 3007 10157


$$

PLATT
2 follow-up statements
073 
WGUS84 KEWX 071844
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
144 PM CDT Sun Sep 7 2025

...The Flood Warning continues for the following rivers in Texas...

  Pecos River At Pandale Crossing affecting Val Verde County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Monday morning by 745 AM CDT.

&&

TXC465-081245-
/O.EXT.KEWX.FL.W.0039.250907T2354Z-250908T1240Z/
/PDAT2.1.ER.250907T2354Z.250908T0000Z.250908T0040Z.NO/
144 PM CDT Sun Sep 7 2025

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO TOMORROW 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Pecos River at Pandale Crossing.

* WHEN...From this evening to tomorrow morning.

* IMPACTS...At 7.0 feet, (2.1 meters), Minor lowland flooding is a 
  significant threat to swimmers, tubers and campers on the low 
  banks of the Pecos River above Pandale to above Langtry.

* ADDITIONAL DETAILS...
  - At 1:15 PM CDT Sunday the stage was 0.9 feet.
  - Bankfull stage is 5.0 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 7.1 feet this evening. It will
    then fall below flood stage this evening.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    7.0 feet on 10/09/2018.
  - http://www.weather.gov/safety/flood

&&

                Fld   Observed           Forecasts (1 pm CDT)     
Location        Stg   Stg   Day/Time     Mon   Tue   Wed          

Pecos River
Pandale Crossin 7.0   0.9   Sun 1 pm CDT 3.2   1.4   1.0          


&&

LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
      2981 10150 3007 10157


$$

PLATT
096 
WGUS84 KEWX 080030
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
730 PM CDT Sun Sep 7 2025

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Pecos River At Pandale Crossing affecting Val Verde County.

TXC465-080130-
/O.CAN.KEWX.FL.W.0039.000000T0000Z-250908T0030Z/
/PDAT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
730 PM CDT Sun Sep 7 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Pecos River At Pandale Crossing.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Sunday the stage was 0.9 feet.
  - Bankfull stage is 5.0 feet.
  - Forecast...The river is expected to rise to a crest of 5.1
    feet just after midnight tonight.
  - http://www.weather.gov/safety/flood

&&

                Fld   Observed           Forecasts (7 pm CDT)     
Location        Stg   Stg   Day/Time     Mon   Tue   Wed          

Pecos River
Pandale Crossin 7.0   0.9   Sun 7 pm CDT 1.7   1.2   1.1          


&&

LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
      2981 10150 3007 10157


$$

27

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 7, 5:52 AM CDT, 2 hours 40 minutes earlier. Its key messages:

  • Locally heavy rain is possible across South Central Texas today. Localized flooding is possible.
  • Dry weather returns late Monday and continues through the work week with cooler mornings and warmer afternoons.
Area forecast discussion, Sep 7, 5:52 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
552 AM CDT Sun Sep 7 2025

.KEY MESSAGES...

- Locally heavy rain is possible across South Central Texas
  today. Localized flooding is possible.

- Dry weather returns late Monday and continues through the work
  week with cooler mornings and warmer afternoons.

&&

.SHORT TERM (THROUGH MONDAY)...
Post-frontal air, evaporative cooling, and loss of daytime heating
have stabilized the atmosphere over most of South-Central Texas with
the front now south of our region. However, easterly to
southeasterly 925-850mb low-level flow atop the frontal surface is
expected to push moisture across the Winter Garden region and
northward along the Rio Grande into the southern Edwards Plateau.
This moist isentropic lift is forecast to lead to another round of
scattered showers and storms across South-Central Texas,
beginning pre-dawn early Sunday morning and continuing through
the day. The morning activity is expected start over the Rio
Grande to western Hill Country near the main moisture transport
axis before opportunities for isolated to scattered showers and
storms spread throughout the rest of South-Central Texas with
the aid of modest daytime heating in the afternoon.

Precipitable water values should hover in the 1.7 to 2.2 inch range
today (with western portions of our CWA above the 90th percentile
for this time of year), so locally heavy downpours are possible. The
Weather Prediction Center continues to highlight a Level 1 of 4 risk
for excessive rainfall capable of causing localized flash flooding
for most of South-Central Texas south of US 290. Water vapor imagery
and model data indicate a lack of distinct shortwaves embedded in
the westerly flow aloft, so timing and placement of storms will be
heavily impacted by individual outflow boundaries. Chances for
heavier rains and better storm coverage are higher across the Rio
Grande Plains and southern Edwards Plateau/western Hill Country with
the better moisture transport. Atmospheric conditions look similar
to yesterday, so rainfall amounts could be similar with localized
pockets of 2 to 4 inches of rain embedded within broader totals up
to about a half inch. Later today, increasingly northerly mid-level
flow should start to bring drier air form the north, pushing the
moist airmass out of our area tonight and bringing rain chances down
north to south. Near-surface southerly winds will allow moisture to
hang around a little longer over the southern Edwards Plateau and
Rio Grande Plains, so isolated shower and storm chances (20 to 40
percent chance) look to linger Sunday night through Monday for those
areas.

Like Saturday, temperatures today will be influenced by the rain,
but in general the post-frontal air will help keep temperatures
below average. Highs should generally be in the 80s across South-
Central Texas, though the spread of rain cooled air could keep some
areas in the 70s for most of the daytime. Lows Monday morning range
from the 60s north of Highway 90 to the low 70s to the south, and
slightly drier conditions Monday should pave the way for slightly
higher highs in the upper 80s and to low 90s that afternoon.

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
After the busier weather this weekend, the week ahead should be a
quiet one. A mid-level ridge builds across Texas and then stays put
for the rest of the week. That sets the stage for dry conditions
throughout the depth of the atmosphere, so expect wide temperature
ranges each day. Daytime highs will gradually work their way up into
the mid to upper 90s by midweek, while the midweek mornings
will be a better pastiche of fall weather with lows in the low
to mid 60s across Central Texas and upper 60s to around 70s
farther south. As the ridge axis spins around, those lows
moderate slightly as some Gulf moisture seeps in, but otherwise
we have mid-60s to low 70s for morning lows continuing through
the upcoming weekend.

Aside from the low chance of the occasional isolated afternoon
seabreeze shower over the Coastal Plains and Winter Garden region
later in the week, dry and rain-free conditions are forecast across
South-Central Texas through next weekend.

&&

.AVIATION (12Z SUNDAY THROUGH MONDAY)...
SHRA/TSRA will continue to develop this morning into the early
afternoon hours and have maintained PROB30s for all sites. Will
monitor for possible prevailing or TEMPOs. Areas of MVFR CIGs
will lift to VFR by midday and prevail this afternoon through
Monday morning. E to SE winds prevail out west at KDRT with N
to NE elsewhere. Speeds of less than 10 KTs can be expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  91  66  94 /  10  10   0   0
Austin Bergstrom Intl Airport  70  91  64  94 /  10  10   0   0
New Braunfels Muni Airport     70  92  66  94 /  20  10   0   0
Burnet Muni Airport            66  87  64  90 /  10  10   0   0
Del Rio Intl Airport           72  90  72  92 /  30  40   0   0
Georgetown Muni Airport        68  89  62  91 /  10  10   0   0
Hondo Muni Airport             70  90  68  93 /  20  20   0  10
San Marcos Muni Airport        69  93  64  95 /  10  10   0   0
La Grange - Fayette Regional   69  90  64  92 /  10  10   0   0
San Antonio Intl Airport       72  91  69  94 /  20  20   0   0
Stinson Muni Airport           74  92  71  95 /  20  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Tran
LONG TERM...Tran
AVIATION...04

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:12 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde5 hr
Sep 7, 5:48 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Real, Uvalde3 hr
Sep 7, 6:42 AM CDTFlash Flood Warning Considerable damage threatEWXBandera, Edwards, Kinney, Medina, Real, Uvalde3 hr
Sep 7, 7:43 AM CDTFlash Flood Warning Considerable damage threatEWXEdwards3 hr
Sep 7, 9:13 AM CDTFlash Flood Warning Considerable damage threatEWXUvalde, Zavala3 hr
Sep 7, 9:38 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kinney, Medina, Real, Uvalde3 hr
Sep 7, 10:01 AM CDTAreal Flood AdvisoryEWXZavala3 hr
Sep 7, 10:24 AM CDTAreal Flood AdvisoryEWXGuadalupe3 hr
Sep 7, 10:40 AM CDTAreal Flood AdvisoryEWXEdwards3 hr
Sep 7, 12:16 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Sep 7, 12:18 PM CDTAreal Flood AdvisoryEWXUvalde, Zavala117 min
Sep 7, 2:13 PM CDTAreal Flood AdvisoryEWXMaverick3 hr

Nearby

River Flood Warnings in Texas, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.